Alert archive / New York / Winter Weather Advisories in 2012
Winter Weather Advisory 16, NWS Buffalo, NY
NWS Buffalo, NY issued this winter weather advisory at Dec 28, 2012, 10:44 PM EST for 15 counties in New York. It took effect at Dec 29, 2012, 5:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 10:44 PM EST (03:44 UTC)
- In effect from
- Dec 29, 2012, 5:00 AM EST
- Expired
- Dec 29, 2012, 9:55 PM EST
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS41 KBUF 290344 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1044 PM EST FRI DEC 28 2012 NYZ001>003-010>013-019>021-085-291145- /O.NEW.KBUF.WW.Y.0016.121229T1000Z-121230T0200Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1044 PM EST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM TO 9 PM EST SATURDAY. * LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY AND WESTERN PORTIONS OF THE SOUTHERN TIER. * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * HAZARDS...SNOW * ACCUMULATIONS...3 TO 5 INCHES. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL DURING THE DAY SATURDAY. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004>006-008-014-291145- /O.NEW.KBUF.WW.Y.0016.121229T1200Z-121230T0400Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... LOWVILLE...CANANDAIGUA 1044 PM EST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM TO 11 PM EST SATURDAY. * LOCATIONS...NORTHERN FINGER LAKES AND THE EASTERN LAKE ONTARIO REGION. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY EVENING. * HAZARDS...SNOW * ACCUMULATIONS...3 TO 5 INCHES. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL DURING THE DAY SATURDAY. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD ON SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
5 follow-up statements
693 WWUS41 KBUF 290901 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 401 AM EST SAT DEC 29 2012 NYZ001>003-010>013-019>021-085-291715- /O.CON.KBUF.WW.Y.0016.121229T1000Z-121230T0200Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 401 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY AND WESTERN PORTIONS OF THE SOUTHERN TIER. * TIMING...THIS MORNING THROUGH LATE THIS EVENING. * HAZARDS...ACCUMULATING SNOW. * ACCUMULATIONS...2 TO 4 INCHES TODAY...AND AN INCH OR SO THIS EVENING...LEADING TO STORM TOTALS OF 3 TO 5 INCHES. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES WILL BECOME SNOW COVERED AND SLICK. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004>006-008-014-291715- /O.CON.KBUF.WW.Y.0016.121229T1200Z-121230T0400Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... LOWVILLE...CANANDAIGUA 401 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EST THIS EVENING... * LOCATIONS...WESTERN FINGER LAKES AND THE EASTERN LAKE ONTARIO REGION. * TIMING...THIS MORNING THROUGH LATE THIS EVENING. * HAZARDS...ACCUMULATING SNOW. * ACCUMULATIONS...2 TO 4 INCHES TODAY AND 1 TO 2 INCHES THIS EVENING...LEADING TO STORM TOTALS OF 3 TO 5 INCHES. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES WILL BECOME SNOW COVERED AND SLICK. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD ON SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ RSH
003 WWUS41 KBUF 291526 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1026 AM EST SAT DEC 29 2012 NYZ001>003-010>013-019>021-085-292330- /O.CON.KBUF.WW.Y.0016.000000T0000Z-121230T0200Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1026 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY AND WESTERN PORTIONS OF THE SOUTHERN TIER. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...1 TO 3 INCHES TODAY AND AN INCH OR LESS THIS EVENING. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES WILL BECOME SNOW COVERED AND SLICK. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004>006-008-014-292330- /O.CON.KBUF.WW.Y.0016.000000T0000Z-121230T0400Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... LOWVILLE...CANANDAIGUA 1026 AM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * LOCATIONS...WESTERN FINGER LAKES AND THE EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...1 TO 3 INCHES TODAY AND 1 TO 2 INCHES THIS EVENING. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES WILL BECOME SNOW COVERED AND SLICK. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD ON SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
521 WWUS41 KBUF 292057 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 357 PM EST SAT DEC 29 2012 NYZ001>003-010>013-019>021-085-300200- /O.CON.KBUF.WW.Y.0016.000000T0000Z-121230T0200Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 357 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY AND WESTERN PORTIONS OF THE SOUTHERN TIER. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...ADDITIONAL AMOUNTS OF AN INCH OR LESS THIS AFTERNOON AND AN INCH OR LESS THIS EVENING. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES WILL BECOME SNOW COVERED AND SLICK. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004>006-008-014-300400- /O.CON.KBUF.WW.Y.0016.000000T0000Z-121230T0400Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... LOWVILLE...CANANDAIGUA 357 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * LOCATIONS...WESTERN FINGER LAKES AND THE EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...ADDITIONAL AMOUNTS OF UP TO AN INCH THIS AFTERNOON AND 1 TO 2 INCHES THIS EVENING. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES WILL BECOME SNOW COVERED AND SLICK. SNOWFALL RATES WILL BE MODEST...BUT STEADY FOR ABOUT A SIX HOUR PERIOD ON SATURDAY INTO SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$
715 WWUS41 KBUF 300000 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 700 PM EST SAT DEC 29 2012 NYZ001>003-010>013-019>021-085-300100- /O.CAN.KBUF.WW.Y.0016.000000T0000Z-121230T0200Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 700 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. WIDESPREAD STEADY SNOWFALL HAS MOVED EAST THIS EVENING. OUTSIDE OF LINGERING LIGHT SNOW AND FLURRIES THERE WILL BE LAKE EFFECT SNOW SOUTH OF THE LAKES WHICH CAN BRING AN ADDITONAL 1 TO 3 INCHES OF SNOW OVERNIGHT. $$ NYZ004>006-008-014-300400- /O.CON.KBUF.WW.Y.0016.000000T0000Z-121230T0400Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... LOWVILLE...CANANDAIGUA 700 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * LOCATIONS...WESTERN FINGER LAKES AND THE EASTERN LAKE ONTARIO REGION. * TIMING...THROUGH LATE THIS EVENING. * HAZARDS...SNOW. * ACCUMULATIONS...1 TO 2 ADDITIONAL INCHES THIS EVENING. * IMPACTS...LIGHT TO MODERATE SNOW WILL HINDER TRAVEL AS UNTREATED SURFACES ARE SNOW COVERED AND SLICK. SNOWFALL RATES ARE MODEST...BUT WILL BE STEADY FOR ANOTHER A TWO TO FOUR HOURS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW... SLEET...FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ SMITH
455 WWUS41 KBUF 300255 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 955 PM EST SAT DEC 29 2012 NYZ004>006-008-014-300400- /O.CAN.KBUF.WW.Y.0016.000000T0000Z-121230T0400Z/ WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-ONTARIO- INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO... LOWVILLE...CANANDAIGUA 955 PM EST SAT DEC 29 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER WEATHER ADVISORY. WIDESPREAD STEADY SNOWFALL HAS MOVED EAST THIS EVENING. OUTSIDE OF LINGERING LIGHT SNOW AND FLURRIES THERE WILL BE LAKE EFFECT SNOW SOUTH OF THE LAKES WHICH CAN BRING AN ADDITONAL 1 TO 3 INCHES OF SNOW OVERNIGHT. $$ SMITH
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Dec 28, 7:52 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 28, 7:52 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EST FRI DEC 28 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE OHIO VALLEY TO SOUTHERN NEW ENGLAND LATE TONIGHT AND SATURDAY SPREADING LIGHT SNOW ACROSS THE ENTIRE REGION. THE LIGHT SNOW WILL CONTINUE SATURDAY NIGHT BEFORE DIMINISHING SUNDAY. TEMPERATURES WILL REMAIN COLD THROUGH ALL OF NEXT WEEK WITH A CHANCE OF SOME LIGHT SNOW ON MOST DAYS...BUT NOTHING SIGNIFICANT. && .NEAR TERM /THROUGH SATURDAY/... REGIONAL RADAR MOSAIC SHOWING JUST SOME LIGHT ECHOES OVER CENTRAL NY AND SOME OFF TO THE WEST OVER MICHIGAN AT 00Z...BUT SURFACE OBSERVATIONS SHOW LITTLE OF THIS REACHING THE GROUND. THE RADAR ECHOES ALOFT ARE IN RESPONSE TO WEAK LIFT ASSOCIATED WITH TWO SHEARED MID LEVEL SHORTWAVES BOTH LOCATED IN THE UPPER LEVEL FLOW. THE 00Z KBUF SOUNDING SHOWS A FAIRLY DRY ATMOSPHERIC COLUMN BELOW 7KFT WHICH IS RESPONSIBLE FOR THE LIGHT SNOW EVAPORATING BEFORE REACHING THE GROUND. ON THE SURFACE MAP...HIGH PRESSURE IS RIDGED ACROSS NEW YORK FROM EASTERN ONTARIO PROVINCE SOUTH TO MARYLAND. LOOKING AT SATELLITE IMAGERY MAINLY CLOUDY SKIES ARE PRESENT ACROSS THE REGION WITH THE 00Z SOUNDING AND SURFACE CEILOMETER READINGS PINNING THE CLOUDS AT MID LEVELS OVER THE NIAGARA FRONTIER BUT SOME LOW STRATUS IS ALSO TRAPPED BELOW A WEAK LOW LEVEL INVERSION ACROSS THE SOUTHERN TIER....FINGER LAKES AND EAST OF LAKE ONTARIO. LATE TONIGHT INTO SATURDAY OUR ATTENTION TURNS TO A SYSTEM APPARENT ON WATER VAPOR IMAGERY CROSSING THE SOUTHEASTERN STATES THIS EVENING. THIS WILL QUICKLY MOVE ENE WITH AN ASSOCIATED SURFACE LOW MOVING FROM THE DEEP SOUTH THROUGH THE OHIO VALLEY LATE TONIGHT...REACHING THE MID ATLANTIC COAST SATURDAY AFTERNOON. THIS WILL SPREAD WIDESPREAD LIGHT SNOW ACROSS THE REGION. THE MID LEVEL TROUGH IS WELL DEFINED BUT REMAINS AN OPEN WAVE...AND WITHOUT A CLOSING OFF MID LEVEL CIRCULATION THIS WILL REDUCE THE POTENTIAL FOR ANY DEFORMATION OR MESOSCALE-BANDING DESPITE THE FAVORABLE TRACK FOR WESTERN NEW YORK. SPECIFIC HUMIDITY REACHES 2 TO 2.5 G/KG NEAR THE 700MB LAYER...ALTHOUGH THE FAST MOVEMENT OF THE SYSTEM ONLY KEEPS ISENTROPIC UPGLIDE IN PLACE FOR ABOUT 6 HOURS. APPLYING THE GARCIA METHOD TO THESE VALUES SUGGESTS SNOWFALL IN THE 2-2.5 INCH RANGE WHERE ISENTROPIC LIFT AND MOISTURE IS MAXIMIZED... ALTHOUGH THE PRESENCE OF THE MID LEVEL TROUGH MAY ADD A LITTLE TO THESE VALUES. WITH THIS IN MIND...HAVE GONE WITH AROUND 2 INCHES FOR THE BULK OF THE AREA...WITH AROUND 3 INCHES ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND THE BRISTOL HILLS WHERE LIFT AND MOISTURE APPEAR TO MAXIMIZE. THIS IS JUST A LITTLE BELOW ADVISORY CRITERIA...SO NO HEADLINES WILL BE ISSUED ALTHOUGH IT WILL BE ENOUGH TO PRODUCE SLIPPERY TRAVEL ON UNTREATED ROADS. EXPECT THE SNOW TO START FIRST IN CHAUTAUQUA COUNTY BY 5-6AM...THEN REACH THE REST OF WESTERN NY AROUND DAYBREAK...QUICKLY SPREADING INTO THE EASTERN LAKE ONTARIO REGION BY LATE MORNING. TEMPERATURES WILL REMAIN CHILLY ON SATURDAY WITH THICK CLOUD COVER AND LIGHT SNOW FALLING MOST OF THE DAY. HAVE GONE A LITTLE BELOW GUIDANCE TEMPS WITH UPPER 20S ACROSS LOWER ELEVATIONS AND MID 20S ACROSS HIGHER TERRAIN. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... THE AREA OF LOW PRESSURE THAT IS FORECAST TO BRING A GENERAL SNOWFALL ON SATURDAY WILL TRACK NORTHEAST TOWARD THE CANADIAN MARITIMES SATURDAY NIGHT. THE DEEPER SYNOPTIC SCALE MOISTURE AND LIFT WILL STILL BE IMPACTING THE NORTH COUNTRY THROUGH EARLY SATURDAY NIGHT...BUT AS THE SURFACE LOW PULLS AWAY...THE MAIN FOCUS WILL SHIFT TO LAKE EFFECT SNOW AS A NORTHWEST FLOW OF COLDER AIR SETS UP BEHIND THE DEPARTING LOW. THERE WILL BE PLENTY OF MOISTURE WITHIN THE SNOW GROWTH REGION TO RESULT IN ADDITIONAL SNOW ACCUMULATIONS SOUTHEAST OF THE LAKES...BUT THE SHORT NORTHWEST FETCH SHOULD HELP TO KEEP ACCUMULATIONS JUST BELOW ADVISORY CRITERIA. EXPECT THE HIGHEST ACCUMULATIONS TO BE SOUTHEAST OF LAKE ERIE WHERE THE IMPACT FROM THE UPSLOPE FLOW ACROSS THE CHAUTAUQUA RIDGE WILL COME INTO PLAY. ONGOING LAKE EFFECT SNOW SHOWERS WILL DIMINISH SUNDAY AFTERNOON AS A SURFACE HIGH RIDGES NORTH FROM THE TENNESSEE VALLEY AND CAUSES THE PARAMETERS FOR LAKE EFFECT SNOW TO BECOME LESS FAVORABLE. SUNDAY NIGHT...THE SURFACE HIGH WILL SLIDE TO THE SOUTHEAST U.S. COAST WHILE LOW PRESSURE LIFTS NORTH INTO SOUTHERN ONTARIO. THE WARMING SOUTHWEST FLOW BETWEEN THESE TWO SYSTEMS WILL CAUSE LEFTOVER SNOW SHOWERS OFF LAKE ERIE TO WEAKEN AND LIFT SLOWLY TO NORTH BEFORE ENDING BY DAYBREAK MONDAY. EAST OF LAKE ONTARIO...THE SNOW SHOWERS WILL WEAKEN...BUT TEMPERATURES ALOFT WILL BE COLD ENOUGH TO KEEP THE SNOW INTACT THROUGH THE NIGHT AND POSSIBLY INTO MONDAY MORNING. ON MONDAY...ANY LINGERING SNOW SHOWERS OFF LAKE ONTARIO SHOULD END BY NOONTIME. OTHERWISE...A SOUTHWEST FLOW OF SOMEWHAT MILDER AIR WILL SPREAD ACROSS THE AREA AS THE SOUTHERN ONTARIO LOW TRACKS ACROSS SOUTHERN QUEBEC. THE BEST LOW LEVEL MOISTURE CONVERGENCE AHEAD OF THE LOW IS FORECAST TO STAY NORTH OF NEW YORK STATE...BUT LARGE SCALE LIFT WILL IMPROVE LATER IN THE AFTERNOON AS A LOW LEVEL JET HEADS EAST TOWARD WESTERN AND CENTRAL NEW YORK. ADDITIONAL LIFT WILL BE SUPPLIED BY A POTENT UPPER LEVEL JET STREAK WHICH IS FORECAST TO BE IN PLACE OVER NEW YORK STATE. AS A RESULT...SOME LIGHT SNOW COULD BREAK OUT BY THE END OF THE DAY. AS THE WEAKENING SURFACE LOW MOVES TO THE CANADIAN MARITIMES MONDAY NIGHT...ITS TRAILING COLD FRONT WILL DROP SOUTH ACROSS NEW YORK STATE AND CAUSE SNOW SHOWERS TO PICK UP A BIT. THERE MAY BE SOME ENHANCEMENT OFF THE LAKES AS WELL...BUT A LACK OF LOW LEVEL MOISTURE AND THE PRESENCE OF LOW LEVEL SHEAR WITH THE PASSING FRONT MAY PREVENT THE DEVELOPMENT OF WELL ORGANIZED SNOW BANDS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE MEDIUM RANGE MODELS REMAIN IN GENERAL AGREEMENT REGARDING THE OVERALL SYNOPTIC PATTERN DURING THIS TIME PERIOD. LARGE SCALE TROUGHING WILL BE THE RULE OVER THE NORTHEAST AND LOWER GREAT LAKES AS A POLAR VORTEX ADVANCES ACROSS SOUTHEAST CANADA. WHILE MOISTURE GENERALLY LOOKS TO BE TOO LIMITED TO BE SUPPORTIVE OF SIGNIFICANT LAKE SNOWS FOR MUCH OF THIS PERIOD...WILL HAVE TO KEEP AN EYE ON THE POTENTIAL FOR SOME ORGANIZED SNOW AS A CLIPPER AND ITS ASSOCIATED COLD FRONT DROP SOUTH ACROSS NEW YORK STATE ON WEDNESDAY. BEHIND THE COLD FRONT...THE LATEST GUIDANCE SUGGESTS A NORTH TO NORTHWEST FLOW OF MUCH COLDER AIR WILL BUILD ACROSS THE LOWER LAKES. IT MUST BE EMPHASIZED THAT THIS PERIOD REMAINS WAY TOO FAR OUT TO DO ANYTHING OTHER THAN INDICATE SOME BROADBRUSH LOW CHANCE POPS. AS FOR TEMPS...BOTH THE OVERALL SYNOPTIC PATTERN AND PROJECTED MODEL TEMPS ALOFT ARE FAVORABLE FOR BELOW AVERAGE TEMPS THROUGHOUT THE EXTENDED PERIOD. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... A WEALTH OF MOISTURE REMAINS TRAPPED BENEATH A SHARP INVERSION THIS EVENING WITH LOW END MVFR STRATUS ACROSS MOST AREAS BUT THE NIAGARA FRONTIER. LOW CLOUDS HAVE SCATTERED WITH JUST MID LEVEL CLOUDS AT KBUF/KIAG/KROC AS SOME LIGHT SOUTHEAST WINDS HAVE HELPED DRY THE LOW LEVELS THERE. LATE TONIGHT INTO SATURDAY A WEAK AREA OF LOW PRESSURE WILL MOVE BY TO THE SOUTH OF THE AREA AND SPREAD WIDESPREAD LIGHT SNOW ACROSS THE REGION. THIS WILL BRING WIDESPREAD IFR CONDITIONS STARTING SHORTLY AFTER 12Z ACROSS WESTERN NY...AND BY 16Z OR SO ACROSS CENTRAL NY AND THE NORTH COUNTRY. THE SNOW AND IFR WILL CONTINUE THROUGH MUCH OF SATURDAY WITH LITTLE IMPROVEMENT BY LATE IN THE DAY AS THE SYSTEM PUSHES OFF THE COAST. OUTLOOK... SATURDAY NIGHT...MVFR WITH SCATTERED SNOW SHOWERS...LOCAL IFR SOUTHEAST OF THE LAKES IN LAKE EFFECT SNOW SHOWERS. SUNDAY...MVFR WITH SCATTERED SNOW SHOWERS MAINLY SOUTHEAST OF THE LAKES. MONDAY AND TUESDAY...VFR/MVFR WITH CHANCE OF A FEW SNOW SHOWERS. WEDNESDAY...AREAS OF MVFR/IFR WITH A CHANCE OF SNOW SHOWERS AND LAKE EFFECT SNOW EAST OF THE LAKES. && .MARINE... A WEAK AREA OF LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY TO THE MID ATLANTIC COAST LATE TONIGHT AND SATURDAY MORNING. AS THIS LOW PASSES BY NORTHEAST WINDS WILL INCREASE...AND CONDITIONS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON THE WEST END OF LAKE ONTARIO. FOR NOW WE WILL KEEP THE FORECAST JUST BELOW...WITH WAVES OF 2-4 FEET. A BETTER CHANCE OF SMALL CRAFT ADVISORY CONDITIONS FOR ALL OF LAKE ONTARIO AND ERIE WILL ARRIVE ON SUNDAY AS NORTHWEST WINDS INCREASE IN THE WAKE OF A DEEPENING LOW OFF THE NEW ENGLAND COAST. && .CLIMATE... OUR THREE CLIMATE SITES MAY HAVE THEIR WARMEST YEAR ON RECORD FOR 2012. BUFFALO AND WATERTOWN ARE ALMOST CERTAIN...EVEN IF TEMPERATURES THE LAST WEEK OF THE YEAR AVERAGE SEVERAL DEGREES BELOW NORMAL. ROCHESTER IS TOO CLOSE TO CALL...WITH DECEMBER NEEDING TO FINISH WITH A MEAN TEMPERATURE OF 36.3F DEGREES OR HIGHER FOR 2012 TO FINISH WARMEST EVER. THE NORMAL MEAN TEMPERATURE FOR DECEMBER IN ROCHESTER IS 30.0F. BELOW IS THE CURRENT ANNUAL TEMPERATURE THROUGH DECEMBER 26TH...ALONG WITH PRIOR WARMEST YEARS ON RECORD. TEMPERATURE RECORDS FOR BOTH BUFFALO AND ROCHESTER GO BACK TO 1871. WHILE WATERTOWN HAS A SHORTER PERIOD OF RECORD WITH ANNUAL TEMPERATURES GOING BACK TO ONLY 1950. ONE CAVEAT FOR BUFFALO...BACK IN THE EXCEPTIONALLY WARM DECADE OF THE 1930S TEMPERATURE RECORDS WERE TAKEN IN DOWNTOWN BUFFALO... CLOSE TO LAKE ERIE WHERE IT IS OFTEN A LITTLE COOLER. IF TEMPERATURES WERE TAKEN NEAR TODAYS LOCATION AT THE AIRPORT... SOME OF THE YEARS IN THE 1930S MAY HAVE COMPETED WITH THIS YEAR. BUFFALO 1 2012 52.2 ... THROUGH DECEMBER 27TH 2 1998 50.9 3 2006 50.6 1991 50.6 1921 50.6 ROCHESTER 1 2012 52.0 ... THROUGH DECEMBER 27TH 2 1931 51.8 3 2006 51.5 4 1921 51.4 5 1998 50.7 WATERTOWN 1 2012 49.3 ... THROUGH DECEMBER 27TH 2 1953 48.1 3 1998 48.0 4 2006 47.4 5 1952 47.2 && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/SMITH SHORT TERM...TJP LONG TERM...JJR/TJP AVIATION...HITCHCOCK/SMITH MARINE...HITCHCOCK CLIMATE...THOMAS/HITCHCOCK
Hazardous weather outlook, Dec 28, 2:06 PM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 206 PM EST FRI DEC 28 2012 NYZ001>005-010-011-013-014-291915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO- 206 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD LIGHT SNOW WILL FALL ACROSS THE REGION SUNDAY WITH AROUND 2 INCHES IN MOST LOCATIONS. THIS WILL RESULT IN SLIPPERY TRAVEL ON UNTREATED ROADS. ANOTHER INCH OR SO IS POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-291915- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 206 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD LIGHT SNOW WILL FALL ACROSS THE REGION SUNDAY WITH 2 TO 3 INCHES IN MOST LOCATIONS. THIS WILL RESULT IN SLIPPERY TRAVEL ON UNTREATED ROADS. ANOTHER INCH OR SO IS POSSIBLE SUNDAY NIGHT...WITH 2 TO 4 INCHES POSSIBLE IN LAKE ENHANCEMENT ACROSS THE CHAUTAUQUA RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-291915- OSWEGO-JEFFERSON-LEWIS- 206 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD LIGHT SNOW WILL FALL ACROSS THE REGION SUNDAY AFTERNOON WITH AROUND 2 INCHES IN MOST LOCATIONS. THIS WILL RESULT IN SLIPPERY TRAVEL ON UNTREATED ROADS. ANOTHER INCH OR SO IS POSSIBLE SUNDAY NIGHT...WITH 2 TO 3 INCHES ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 206 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 4:04 AM EST | Small Craft Advisory | BUF | 4 days |
Nearby
Winter Weather Advisories in New York, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.